Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 67, NWS Jacksonville, FL

May 17, 2012Camden County, Georgia; Duval County, Nassau County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 17, 2012, 4:56 PM EDT for Camden County, Georgia; Duval County, Nassau County, Florida. It was in force for 49 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2012, 4:56 PM EDT (20:56 UTC)
Expired
May 17, 2012, 5:45 PM EDT
In force
49 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Duval County, FL, Nassau County, FL, Camden County, GA

The radar

The Jacksonville radar (KJAX), 21 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 5:00 PM EDTTSTM WND DMG5 Wsw Dungeness, GATREE REPORTED DOWN ON OSBOURN ROAD. TIME ESTIMATED FROM RADAR.
May 17, 5:00 PM EDTTSTM WND DMGSt. Marys, GABROADCAST MEDIA RELAYED REPORT FROM TV VIEWER OF LARGE OAK LIMBS DOWN IN HISTORIC DISTRICT OF ST MARYS AND A FEW BROKEN WINDOWS ON HOMES.
May 17, 5:20 PM EDTHAIL 0.25St. Marys, GALARGE AMOUNT OF PEA SIZE HAIL REPORTED NEAR RIVERFRONT.
May 17, 5:25 PM EDTHAIL 0.75Fernandina Beach, FLPENNY SIZE HAIL REPORTED FOR 5 MINUTES AND WINDS OF AROUND 40 TO 50 MPH.
May 17, 5:45 PM EDTTSTM WND GST 464 W Mayport, FLA MESONET SITE NEAR THE ST JOHNS RIVER MEASURED A GUST FROM THE NORTH AT 40 KNOTS OR 46 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
833 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WUUS52 KJAX 172056
SVRJAX
FLC031-089-GAC039-172145-
/O.NEW.KJAX.SV.W.0067.120517T2056Z-120517T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
456 PM EDT THU MAY 17 2012

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CAMDEN COUNTY IN SOUTHEAST GEORGIA
  NORTHEASTERN DUVAL COUNTY IN NORTHEAST FLORIDA
  NORTHEASTERN NASSAU COUNTY IN NORTHEAST FLORIDA

* UNTIL 545 PM EDT

* AT 456 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR ST. MARYS...AND MOVING SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  YULEE...FERNANDINA BEACH...JACKSONVILLE INTERNATIONAL AIRPORT...
  AMELIA CITY...OCEANWAY...TALBOT ISLAND...LITTLE TALBOT ISLAND...
  FORT CAROLINE AND MAYPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3037 8180 3084 8181 3083 8143 3077 8145
      3072 8144 3070 8142 3060 8144 3052 8142
      3051 8144 3049 8141 3041 8140 3040 8139
      3037 8139
TIME...MOT...LOC 2056Z 331DEG 26KT 3069 8153

$$

HESS
3 follow-up statements
583 
WWUS52 KJAX 172112
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 PM EDT THU MAY 17 2012

FLC031-089-GAC039-172145-
/O.CON.KJAX.SV.W.0067.000000T0000Z-120517T2145Z/
CAMDEN GA-DUVAL FL-NASSAU FL-
512 PM EDT THU MAY 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN NASSAU...NORTHEASTERN DUVAL AND SOUTHEASTERN CAMDEN
COUNTIES...

AT 512 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ST. MARYS TO 9 MILES WEST OF
YULEE...MOVING SOUTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YULEE...FERNANDINA BEACH...TALBOT ISLAND...OCEANWAY...MAYPORT...
LITTLE TALBOT ISLAND...JACKSONVILLE INTERNATIONAL AIRPORT...FORT
CAROLINE AND AMELIA CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3037 8180 3071 8181 3077 8145 3072 8144
      3070 8142 3060 8144 3052 8142 3051 8144
      3049 8141 3041 8140 3040 8139 3037 8139
TIME...MOT...LOC 2112Z 339DEG 12KT 3070 8150 3065 8170

$$

HESS
825 
WWUS52 KJAX 172122
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
522 PM EDT THU MAY 17 2012

GAC039-172132-
/O.CAN.KJAX.SV.W.0067.000000T0000Z-120517T2145Z/
CAMDEN GA-
522 PM EDT THU MAY 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMDEN COUNTY IS
CANCELLED...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3037 8180 3070 8180 3071 8147 3070 8144
      3070 8142 3060 8144 3052 8142 3051 8144
      3049 8141 3041 8140 3040 8139 3037 8139
TIME...MOT...LOC 2122Z 339DEG 12KT 3066 8144 3064 8174

$$

FLC031-089-172145-
/O.CON.KJAX.SV.W.0067.000000T0000Z-120517T2145Z/
DUVAL FL-NASSAU FL-
522 PM EDT THU MAY 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN NASSAU AND NORTHEASTERN DUVAL COUNTIES...

AT 522 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
FERNANDINA BEACH TO 10 MILES WEST OF YULEE...OR ALONG A LINE
EXTENDING FROM FERNANDINA BEACH TO 8 MILES NORTHEAST OF CALLAHAN...
MOVING SOUTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YULEE...AMELIA CITY...TALBOT ISLAND...OCEANWAY...MAYPORT...LITTLE
TALBOT ISLAND...JACKSONVILLE INTERNATIONAL AIRPORT AND FORT CAROLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3037 8180 3070 8180 3071 8147 3070 8144
      3070 8142 3060 8144 3052 8142 3051 8144
      3049 8141 3041 8140 3040 8139 3037 8139
TIME...MOT...LOC 2122Z 339DEG 12KT 3066 8144 3064 8174

$$

HESS
965 
WWUS52 KJAX 172140
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
540 PM EDT THU MAY 17 2012

FLC031-089-172150-
/O.EXP.KJAX.SV.W.0067.000000T0000Z-120517T2145Z/
DUVAL FL-NASSAU FL-
540 PM EDT THU MAY 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NASSAU AND
NORTHEASTERN DUVAL COUNTIES WILL EXPIRE AT 545 PM EDT...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3037 8180 3070 8180 3071 8147 3070 8144
      3070 8142 3060 8144 3052 8142 3051 8144
      3049 8141 3041 8140 3040 8139 3037 8139
TIME...MOT...LOC 2140Z 339DEG 12KT 3063 8134 3054 8177

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:40 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 17, 3:40 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 PM EDT THU MAY 17 2012

.CURRENTLY...
AFTERNOON SURFACE ANALYSIS DEPICTS A WEAK LOW PRESSURE CENTER
(1013 MILLIBARS) OVER COASTAL GEORGIA...WITH A SURFACE TROUGH
EXTENDING SOUTHWESTWARD ACROSS NORTHEAST AND NORTH CENTRAL
FLORIDA. FURTHER NORTH...HIGH PRESSURE (1026 MILLIBARS) IS
BUILDING OVER THE GREAT LAKES REGION...AND THIS FEATURE IS PUSHING
A COLD FRONT INTO THE SOUTHEASTERN STATES. ALOFT...A MID AND UPPER
LEVEL CIRCULATION IS CUTTING OFF OVER NORTH AND CENTRAL
GEORGIA...WITH A DEEP TROUGH EXTENDING SOUTHWARD FROM THIS
CIRCULATION INTO THE EASTERN GULF OF MEXICO. PER THE MORNING
SOUNDING AT TALLAHASSEE...DRIER AIR ALOFT HAS FILTERED INTO
WESTERN PORTIONS OF OUR REGION. HOWEVER...COLD TEMPERATURES
ALOFT...MINUS 14 DEGREES CELSIUS AT 500 MILLIBARS ON THE 12Z KJAX
SOUNDING...ARE RESULTING IN VERY UNSTABLE CONDITIONS OVER THE
NORTHERN AND EASTERN SECTION OF OUR AREA. DIME TO MARBLE SIZED
HAIL AND DAMAGING WIND GUSTS WERE REPORTED EARLIER THIS AFTERNOON
WITHIN STORMS OVER WAYNE AND APPLING COUNTIES...AND THIS ACTIVITY
IS PRESSING INTO THE COASTAL GEORGIA COUNTIES.

.SHORT TERM (TONIGHT AND FRIDAY)...
ACTIVITY SHOULD INCREASE OVER THE COASTAL FLORIDA COUNTIES
THROUGH THE EARLY EVENING HOURS...AS PLENTY OF MESOSCALE
BOUNDARIES POTENTIALLY INTERSECT AND UNSTABLE CONDITIONS ALOFT
PROMOTE THE POTENTIAL FOR STRONG AND ISOLATED SEVERE
THUNDERSTORMS. STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE HAIL...DAMAGING WIND GUSTS AND FREQUENT LIGHTNING STRIKES.
LESS COVERAGE IS EXPECTED FURTHER WEST...WHERE DRIER AND SLIGHTLY
MORE STABLE AIR ARE IN PLACE. WITH DRIER AIR IN PLACE...EXPECT
INTERIOR TEMPERATURES TO FALL TO A FEW DEGREES BELOW MID-MAY
CLIMATOLOGY...OR IN THE LOWER 60S...WITH MID-60S ELSEWHERE.

TROUGHING ALOFT OVER OUR REGION WILL PERSIST THROUGH FRIDAY. MODEL
SOUNDINGS SUGGEST THAT DRIER AIR WILL FILTER INTO EASTERN SECTIONS
OF THE FORECAST AREA. THIS WILL SERVE TO REDUCE RAIN CHANCES
QUICKLY BY MIDNIGHT...AND ONLY ISOLATED SHOWERS ARE EXPECT THROUGH
FRIDAY MORNING. AS LOW PRESSURE STRENGTHENS OFF THE CAROLINA
COASTLINE...THE WEAK BOUNDARY CURRENTLY TO OUR NORTH WILL PRESS
SOUTHWARD...AND OUR LOCAL PRESSURE GRADIENT WILL GRADUALLY TIGHTEN
AS HIGH PRESSURE BUILDS SOUTHWARD. THIS COMPLICATED WEATHER
PATTERN WILL RESULT IN SCATTERED SHOWER AND THUNDERSTORM
DEVELOPMENT ALONG THE EAST COAST SEA BREEZE DURING THE EARLY
AFTERNOON HOURS ON FRIDAY...WITH SCATTERED ACTIVITY MOVING INLAND
AS THE AFTERNOON PROGRESSES. DESPITE PLENTY OF MORNING
SUNSHINE...SOME COOL AIR ADVECTION WILL RESULT IN HIGH
TEMPERATURES GENERALLY REMAINING IN THE LOWER 80S ALONG THE
COAST...AND MID-80S INLAND.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
WITH HIGH PRESSURE BUILDING TO THE NORTHEAST OF OUR AREA...EXPECT
BREEZY NORTHEAST TO EAST WINDS THROUGH SATURDAY NIGHT...ESPECIALLY
ALONG THE IMMEDIATE COAST. OTHERWISE...MID AND UPPER LEVEL
TROUGHING WILL BE SLOW TO DEPART OUR REGION. WITH UNSTABLE CONDITIONS
ALOFT PERSISTING...WE WILL KEEP SCATTERED MAINLY AFTN AND EVENING
SHOWERS/TSTMS ON SATURDAY AREA WIDE...DIMINISHING SOME ACROSS
SOUTHEAST GA SUNDAY AS THE TROUGH AXIS NUDGES SOUTH ACROSS
NORTHERN/CENTRAL FL. WITH A LESS AMPLIFIED TROUGH PATTERN EARLY
NEXT WEEK...WILL USE MAINLY SLIGHT CHANCE POPS. NEAR TO SLIGHTLY
BELOW NORMAL DAYTIME TEMPERATURES THROUGH THE WEEKEND WILL WARM TO
ABOVE NORMAL VALUES BY TUESDAY/WEDNESDAY OF NEXT WEEK AS OUR FLOW
ALOFT BECOMES MORE ZONAL.

&&

.AVIATION...
VFR WILL PREVAIL EXCEPT FOR NEAR TSRA. HAVE TSRA AT SSI WHERE
STORMS ARE APPROACHING ATTM. WILL AMEND FLORIDA TERMINALS TO
REMOVE TEMPO SINCE MOST OF ACTIVITY HAS MOVED OFF TO THE SE.

&&

.MARINE...
WINDS/SEAS WILL REMAIN QUIET INTO FRIDAY MORNING. EXPECT SCEC
CONDS OVER THE WEEKEND AS PRESSURE GRADIENT INCREASES ALONG THE
SOUTHEAST COAST. WINDS WILL BECOME NORTHEAST FRIDAY INTO EARLY
NEXT WEEK.

RIP CURRENTS:LOW RISK THROUGH FRIDAY. AN ELEVATED RISK MAY DEVELOP
THIS WEEKEND DUE TO MODERATE ONSHORE WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  82  63  85 /  30  30  30  30
SSI  67  77  69  78 /  60  30  30  30
JAX  65  82  64  82 /  60  40  40  30
SGJ  67  80  70  79 /  60  40  40  40
GNV  62  85  64  86 /  40  40  40  40
OCF  64  87  65  87 /  40  40  40  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

NELSON/TRABERT/MCALLISTER
Hazardous weather outlook, May 17, 11:58 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1158 AM EDT THU MAY 17 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-180845-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1158 AM EDT THU MAY 17 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND
ADJACENT COASTAL WATERS.

...ISOLATED STRONG OR SEVERE STORMS POSSIBLE THIS AFTERNOON...

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND STORMS WILL BE OVER NORTHEAST FLORIDA COUNTIES
EARLY THIS AFTERNOON AND THEN BECOME MORE NUMEROUS AS WE GO THROUGH
THE AFTERNOON. ADDITIONAL STORMS WILL FIRE OVER SOUTHEAST GEORGIA BY
MID AFTERNOON UNDERNEATH AN UPPER LEVEL DISTURBANCE. STORM MOTION
WILL BE EAST AROUND 10 MPH WITH HEAVY RAINFALL POSSIBLE IN SLOW
MOVING THUNDERSTORMS. ISOLATED STRONG OR SEVERE STORMS WILL PRODUCE
LOCALIZED DAMAGING WIND GUSTS AND SOME HAIL.

FOR BOATERS...SOME OF THE STORMS WILL BE MOVING OFFSHORE INTO THE
ADJACENT COASTAL WATERS. BE AWARE THAT SOME OF THESE STORMS MAY
PRODUCE FREQUENT LIGHTNING...GUSTY WINDS OVER 35 KNOTS AND HAIL.

A FEW STORMS WILL LINGER INTO THE EVENING BEFORE WRAPPING UP
COMPLETELY BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING A CHANCE FOR ISOLATED
TO SCATTERED THUNDERSTORMS EACH AFTERNOON THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

In the hours before

Special weather statement, May 17, 2:34 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 PM EDT THU MAY 17 2012

GAZ136-152>154-171910-
BRANTLEY-COASTAL GLYNN-INLAND GLYNN-WAYNE-
234 PM EDT THU MAY 17 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WAYNE...NORTHEASTERN BRANTLEY AND NORTHERN GLYNN COUNTIES FOR STRONG
WINDS AND SMALL HAIL VALID UNTIL 310 PM EDT...

AT 234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES WEST OF MOUNT PLEASANT...OR 7 MILES
SOUTH OF GARDI...MOVING SOUTHEAST AT 10 TO 15 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND HORTENSE...MOUNT
PLEASANT...WAYNESVILLE...THALMANN...EVERETT...BOYS ESTATE AND
ATKINSON THROUGH 300 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3126 8150 3118 8190 3138 8205 3159 8171
      3156 8169 3153 8165 3149 8164 3148 8161
      3145 8162 3136 8152 3134 8144 3130 8141
TIME...MOT...LOC 1834Z 318DEG 11KT 3142 8177

SHASHY
Special weather statement, May 17, 3:58 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 PM EDT THU MAY 17 2012

FLZ024-GAZ165-166-172030-
COASTAL CAMDEN-INLAND CAMDEN-NASSAU-
358 PM EDT THU MAY 17 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN AND
NORTHERN NASSAU COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 430 PM EDT...

AT 358 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST
OF TARBORO TO 3 MILES SOUTHWEST OF DOVER BLUFF...MOVING SOUTH AT 15
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WAVERLY...TARBORO...DOVER BLUFF...WOODBINE...COLESBURG...HIGH
POINT...HARRIETTS BLUFF...KINGS FERRY...ST. MARYS AND KINGSLAND
THROUGH 430 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3075 8145 3068 8142 3070 8198 3083 8195
      3082 8191 3090 8189 3091 8192 3095 8189
      3098 8192 3110 8190 3110 8185 3112 8183
      3111 8156 3108 8155 3103 8145 3098 8147
      3096 8143 3086 8141
TIME...MOT...LOC 1958Z 347DEG 15KT 3098 8178 3098 8157

HESS
Local storm report, May 17, 3:58 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 PM EDT THU MAY 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     5 NNW COUNTRY CLUB ESTA 31.28N 81.51W
05/17/2012                   GLYNN              GA   911 CALL CENTER

            TREES AND POWERLINES WERE REPORTED DOWN ON HIGHWAY 99.

&&

ARS
Special weather statement, May 17, 4:28 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 PM EDT THU MAY 17 2012

FLZ024-025-GAZ165-166-172100-
COASTAL CAMDEN-DUVAL-INLAND CAMDEN-NASSAU-
428 PM EDT THU MAY 17 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
CAMDEN...NORTHEASTERN DUVAL AND EASTERN NASSAU COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT...

AT 429 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST OF
HIGH POINT TO COLESBURG...MOVING SOUTH AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WOODBINE...HIGH POINT...
COLESBURG...HARRIETTS BLUFF...YULEE...FERNANDINA BEACH...ST. MARYS...
KINGSLAND...KINGS BAY BASE AND DUNGENESS THROUGH 500 PM EDT. HAIL UP
TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3077 8145 3072 8144 3070 8142 3060 8144
      3052 8142 3051 8144 3047 8141 3047 8180
      3098 8183 3103 8145 3098 8147 3096 8144
      3098 8142 3098 8140 3090 8140
TIME...MOT...LOC 2029Z 338DEG 13KT 3094 8146 3091 8168

HESS
Local storm report, May 17, 4:43 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
443 PM EDT THU MAY 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND DMG     1 ESE BOYS ESTATE       31.31N 81.46W
05/17/2012                   GLYNN              GA   COUNTY OFFICIAL

            HOFWYL-BROADFIELD PLANTATION OFF OF HIGHWAY 17 REPORTED 2
            TREES DOWN AND PEA SIZE HAIL. TIME OF EVENT BASED ON
            RADAR.

&&

ARS
Special weather statement, May 17, 4:49 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
449 PM EDT THU MAY 17 2012

FLZ037-172130-
PUTNAM-
449 PM EDT THU MAY 17 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL PUTNAM
COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER JOHNSON...OR 4 MILES WEST OF
INTERLACHEN...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND JOHNSON...INTERLACHEN...MANNVILLE AND
HOLLISTER THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN
BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE
A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED
BY NEARBY LIGHTNING STRIKES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 2970 8172 2952 8173 2955 8205 2971 8203
TIME...MOT...LOC 2049Z 278DEG 8KT 2960 8195

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 12:24 PM EDTSpecial Weather StatementJAXAppling36 min
May 17, 12:45 PM EDTSevere Thunderstorm WarningJAXAppling, Wayne45 min
May 17, 1:09 PM EDTSpecial Weather StatementJAXWayne36 min
May 17, 1:45 PM EDTSpecial Weather StatementJAXWayne45 min
May 17, 2:10 PM EDTAreal Flood AdvisoryJAXWayne2 hr
May 17, 2:34 PM EDTSpecial Weather StatementJAXWayne36 min
May 17, 3:02 PM EDTSevere Thunderstorm WarningJAXGlynn43 min
May 17, 3:58 PM EDTSpecial Weather StatementJAXCamden32 min
May 17, 4:28 PM EDTSpecial Weather StatementJAXCamden32 min
May 17, 5:02 PM EDTSpecial Weather StatementJAXCoffee28 min
May 17, 5:38 PM EDTSpecial Weather StatementJAXAppling52 min
May 17, 6:35 PM EDTSpecial Weather StatementJAXBacon40 min
May 17, 6:43 PM EDTSpecial Weather StatementJAXPierce47 min
May 17, 6:54 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Pierce, Ware, Wayne51 min
May 17, 6:56 PM EDTSpecial Weather StatementJAXBacon34 min
May 17, 7:38 PM EDTSpecial Weather StatementJAXWayne37 min
May 17, 7:45 PM EDTSpecial Weather StatementJAXBrantley, Pierce, Ware45 min
May 17, 1:16 PM EDTSpecial Weather StatementJAXClay29 min
May 17, 1:40 PM EDTSpecial Weather StatementJAXGilchrist35 min
May 17, 1:43 PM EDTSpecial Weather StatementJAXSaint Johns32 min
May 17, 2:18 PM EDTSpecial Weather StatementJAXSaint Johns27 min
May 17, 3:24 PM EDTSpecial Marine WarningJAX96 min
May 17, 4:06 PM EDTSpecial Marine WarningJAX84 min
May 17, 4:49 PM EDTSpecial Weather StatementJAXPutnam41 min
May 17, 5:04 PM EDTSpecial Weather StatementJAXPutnam41 min
May 17, 5:27 PM EDTSpecial Marine WarningJAX2 hr
May 17, 5:41 PM EDTSpecial Weather StatementJAXDuval34 min
May 17, 5:54 PM EDTSpecial Weather StatementJAXPutnam51 min
May 17, 6:13 PM EDTSpecial Weather StatementJAXDuval32 min
May 17, 6:14 PM EDTSpecial Weather StatementJAXDuval31 min
May 17, 6:36 PM EDTSevere Thunderstorm WarningJAXDuval9 min
May 17, 7:10 PM EDTSpecial Weather StatementJAXClay35 min
May 17, 7:29 PM EDTSpecial Weather StatementJAXSaint Johns46 min
May 17, 7:48 PM EDTSpecial Weather StatementJAXBradford42 min
May 17, 7:53 PM EDTSevere Thunderstorm WarningJAXClay52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.